MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSPLIT, 14.5 FR,PC,24CM, STAND KIT; DIALYSIS CATHETER

BARD ACCESS SYSTEMS HEMOSPLIT, 14.5 FR,PC,24CM, STAND KIT; DIALYSIS CATHETER
Model Number 5704190
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation, however photos have been provided.The investigation of the reported event is currently underway.(expiration date: 11/2021).
 
Event or Problem Description
It was reported that during a catheter placement, the guide wire was allegedly found to be broken at the bending part.Another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: per the complaint history review (chr), this is the only complaint reported for this lot number to date.A dhr review is not required.Investigation summary: the sample was not returned for evaluation, one electronic photo was provided for review.The investigation is inconclusive for a guidewire break, as the photo review could not identify a break/fracture in the guidewire.However, the investigation is confirmed for a kink/bend in the guidewire, as the photo review identified a sharp bend and misaligned outer wire coils near the j-tip.The definitive root cause could not be determined based upon available information.Compressive stresses applied to the guidewire could have potentially caused or contributed to the reported event.Labeling review: the cause of the event in question is unknown, and so the applicability of any particular portion of the ifu or other labeling is unknown.However, a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the ifu instructs on the use of the guidewire.Therefore, the product labeling will be considered adequate.H10: d4 (expiration date: 11/2021), g4.H11: h6 (device, method, results & conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a catheter placement in the jugular vein, the guide wire was allegedly found to be broken at the bending part.It was further reported that another device was used to complete the procedure.There was no reported patient injury.

Brand Name
HEMOSPLIT, 14.5 FR,PC,24CM, STAND KIT
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10002905
Report Number3006260740-2020-01514
Device Sequence Number2968539
Product Code MSD
UDI-Device Identifier00801741012914
UDI-Public(01)00801741012914
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5704190
Device Catalogue Number5704190
Device Lot NumberRECZ0656
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight65